MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF01
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic left salpingo-oophorectomy.Event description: rep was not present in the case.Per the surgical services lead a trocar broke in a patient.Per the staff in the case, it is believed to be the surgeon's technique and the "insertion of the scope through the trocar was not gentle as it should have been." the trocar had been placed in the abdomen.Camera was being introduced into the trocar.Per the tech: dr was not as gentle as she had noted from other surgeons as he introduced camera down trocar.The trocar hinged on one side, still connected on one side.During manipulation of the trocar ¿ the entire piece separated.Per surgeons op note: i attempted to visualize the hepatic contour, but the plastic sleeve broke, in the mid location of the sleeve.The distal end was easily visualized, but i was not able to grasp it with the instruments, in order to remove it.The skin side was removed and the umbilical incision was extended and the tissue was cut until at the level of the break.The sleeve was grasped with the kelly clamp and it was gently pulled and removed.The two pieces seemed to form the previously intact sleeve.Larger trocar was a ctf33 according to the charges for the case.The ctf33 was also being used in the procedure, it is not the complaint device.Delay: maybe 5 minutes as the surgeons tried to discuss how to retrieve.Product available for return.Additional information was received via email and telephone on 02nov2021 from applied medical representative: confirmed that there was no patient injury.It is unknown how the trocar was inserted or if there was any difficulty during insertion.The break was jagged but did not cause particulation.Additional information was received via email on 04nov2021 from applied medical representative: a [ ] laparoscope was inserted in the trocar at the time of the event.Additional information was received via email on 12nov2021 from applied medical representative: there was no patient injury or illness associated with the complaint event.Type of intervention: the piece of trocar was removed from the patient.Patient status: there was no patient injury or illness associated with the complaint event.
 
Event or Problem Description
Procedure performed: laparoscopic left salpingo-oophorectomy event description: rep was not present in the case.Per the surgical services lead a trocar broke in a patient.Per the staff in the case, it is believed to be the surgeon's technique and the "insertion of the scope through the trocar was not gentle as it should have been." the trocar had been placed in the abdomen.Camera was being introduced into the trocar.Per the tech: dr was not as gentle as she had noted from other surgeons as he introduced camera down trocar.The trocar hinged on one side, still connected on one side.During manipulation of the trocar ¿ the entire piece separated.Per surgeons op note: i attempted to visualize the hepatic contour, but the plastic sleeve broke, in the mid location of the sleeve.The distal end was easily visualized, but i was not able to grasp it with the instruments, in order to remove it.The skin side was removed and the umbilical incision was extended and the tissue was cut until at the level of the break.The sleeve was grasped with the kelly clamp and it was gently pulled and removed.The two pieces seemed to form the previously intact sleeve.Larger trocar was a ctf33 according to the charges for the case.The ctf33 was also being used in the procedure, it is not the complaint device.Delay: maybe 5 minutes as the surgeons tried to discuss how to retrieve.Product available for return.Additional information was received via email and telephone on (b)(6) 2021 from applied medical representative: confirmed that there was no patient injury.It is unknown how the trocar was inserted or if there was any difficulty during insertion.The break was jagged but did not cause particulation.Additional information was received via email on (b)(6) 2021 from applied medical representative: a laparoscope was inserted in the trocar at the time of the event.Additional information was received via email on 12nov2021 from applied medical representative: there was no patient injury or illness associated with the complaint event.Type of intervention: the piece of trocar was removed from the patient.Patient status: there was no patient injury or illness associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured cannula.The wall thickness of the cannula was measured and found to be within specifications.Based on the condition of the returned unit and the description of the event, it is likely that the cannula fractured due to a large force exerted on the unit during use.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
CTF01, 5X150 KII FIOS ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12821811
Report Number2027111-2021-00718
Device Sequence Number5760855
Product Code GCJ
UDI-Device Identifier00607915124014
UDI-Public(01)00607915124014(17)240725(30)01(10)1421018
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2024
Device Model NumberCTF01
Device Catalogue Number101412701
Device Lot Number1421018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KELLY CLAMP, CTF33, 5MM 0 DEGREE STRYKER SCOPE.
Patient SexUnknown